U.S. doctors online nowAsk doctors free
Valley Falls, NY
A 19-year-old female asked:

I recently got proscribed lexapro (escitalopram) for my anxiety, i was wondering if lexapro (escitalopram) can cause segnificant weight gain?! and if so what i can do to stop it.

1 doctor answer3 doctors weighed in
Dr. Gurdeep Sareen
A US doctor answeredLearn more
Switch meds : Lexapro can cause weight gain- some experience siginficant weight gain ~10lbs. If indicated, you can ask to be switched to a medication such as wellbutrin (bupropion) that does not cause weight gain (actually causes weight loss in some) .

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Sep 28, 2016

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.